Alert archive / Wisconsin / Freeze Warnings in 2019
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 11, 2019, 3:32 AM CDT for 21 counties in Wisconsin. It took effect at Oct 12, 2019, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 3:32 AM CDT (08:32 UTC)
- In effect from
- Oct 12, 2019, 2:00 AM CDT
- Expired
- Oct 12, 2019, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
All 21 counties
Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS73 KGRB 110832 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 332 AM CDT Fri Oct 11 2019 WIZ005-010>013-018>021-030-031-035>037-045-073-074-111645- /O.UPG.KGRB.FZ.A.0001.191012T0700Z-191012T1400Z/ /O.NEW.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 332 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freezing temperatures may kill crops and other sensitive vegetation, and possibly damage unprotected outdoor equipment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
231 WWUS73 KGRB 111628 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1128 AM CDT Fri Oct 11 2019 WIZ005-010>013-018>021-030-031-035>037-045-073-074-120030- /O.CON.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1128 AM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, north-central and northeast Wisconsin. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freezing temperatures may kill crops and other sensitive vegetation, and possibly damage unprotected outdoor equipment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Kurimski
083 WWUS73 KGRB 111948 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 248 PM CDT Fri Oct 11 2019 WIZ038>040-048>050-120400- /O.EXA.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 248 PM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures around 30. * WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and Manitowoc Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freezing temperatures may kill crops and other sensitive vegetation, and possibly damage unprotected outdoor equipment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WIZ005-010>013-018>021-030-031-035>037-045-073-074-120400- /O.CON.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 248 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s. * WHERE...Portions of central, north-central and northeast Wisconsin. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freezing temperatures may kill crops and other sensitive vegetation, and possibly damage unprotected outdoor equipment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Kurimski
132 WWUS73 KGRB 120141 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 841 PM CDT Fri Oct 11 2019 WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074-120945- /O.CON.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 841 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 28 to 32 north and west of the Fox Valley, and in the lower 30s from the Fox Valley east to the lakeshore. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Eckberg
637 WWUS73 KGRB 120811 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 311 AM CDT Sat Oct 12 2019 WIZ038>040-048>050-120915- /O.CAN.KGRB.FZ.W.0002.000000T0000Z-191012T1400Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 311 AM CDT Sat Oct 12 2019 ...FREEZE WARNING IS CANCELLED... Clouds and a steady wind will keep temperatures above freezing overnight. $$ WIZ005-010>013-018>021-030-031-035>037-045-073-074-121400- /O.CON.KGRB.FZ.W.0002.000000T0000Z-191012T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 311 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor equipment. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 10, 10:13 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 10:13 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1013 PM CDT Thu Oct 10 2019 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 322 PM CDT Thu Oct 10 2019 A warm front approaching from the southwest will bring increased chances for showers and a few elevated thunderstorms during the overnight hours as it lifts north. The main concern is the amount of dry air in place which is currently eroding the leading edge of the precipitation shield over Iowa. Nonetheless it appears we will get precipitation of some type as the lower and middle levels eventually moisten up and the dynamics associated with the front along with the gulf moisture behind the warm front overcome the dry air. Rainfall during the overnight hours is not expected to be overwhelming, therefore flooding impacts are expected to be minimal. Overnight lows will be well above normal as the warm front lifts north with abundant cloud cover and rain showers assisting in keeping temperatures from falling. Friday will be a different story with regards to temperature as an occluded front sweeps through the western Great Lakes region. This front will send temperatures plunging through the late morning and early afternoon hours with daytime highs likely in the morning across much of the area. Rainfall will also be a bit heavier on Friday, especially across the eastern portion of the cwa given the dynamics and moisture associated with the occluded front. Rainfall could range from one half to one inch across the eastern portion of the cwa during the day on Friday. These amounts may cause some localized flooding, however nothing widespread is expected as it has been about a week since the area has received significant rainfall. .LONG TERM...Friday Night Through Thursday Issued at 322 PM CDT Thu Oct 10 2019 Much colder temperatures can expected throughout this part of the forecast, with daytime highs running 10F or more below normal. The main area of precipitation should depart the area Friday night, with cold advection continuing throughout the night. Much of the forecast area will have sub-freezing temperatures, resulting in the need for a freeze watch. Cyclonic flow at the surface and aloft will bring chances for rain and/or snow at times into the middle of next week. Lows look to be mainly in the 30s with highs mostly in the 40s. && .AVIATION...for 06Z TAF Issuance Issued at 1011 PM CDT Thu Oct 10 2019 A strong cold front will sweep east across the area during the next 24 hours, leading to generally poor flying conditions. LLWS will continue to increase overnight despite gusty SE surface winds. Bands of showers lifting north ahead of the front will continue to sweep through the area. Ceilings will continue to lower, with widespread IFR conditions expected by morning. Thunderstorms are also possible, but most of the rain will be just showers and there still isn't a concentrated enough risk of thunder at any given time to warrant explicit inclusion in the TAFs. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Friday night through Saturday morning for WIZ005-010>013-018>021-030-031-035>037-045-073-074. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Oct 11, 3:30 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 330 AM CDT Fri Oct 11 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 330 AM CDT Fri Oct 11 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Minor flooding continues on the Wolf River at New London and Shiocton. There is a chance of thunderstorms today, mainly during the morning. Severe weather is not expected. Freezing temperatures over central and north-central Wisconsin may cause damage to sensitive plants if proper precautions are not taken tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor flooding will continue on the Wolf River at New London and Shiocton through at least Saturday afternoon. Sub-freezing low temperatures are expected across parts of the area each night into early next week. Minor wet snow accumulation is possible Saturday night into Sunday morning in north-central Wisconsin, mainly on grassy surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-120830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 330 AM CDT Fri Oct 11 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight South to southwest winds and large waves will lead to hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft are likely at times through the upcoming weekend. A few gusts to gale force are possible, mainly on Saturday. RDM/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 6:52 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie | 38 min |
| Oct 11, 6:54 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee | 51 min |
Nearby
Freeze Warnings in Wisconsin, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.